Alert archive / Florida / Freeze Warnings in 2011

Freeze Warning 1, NWS Miami, FL

January 12, 20114 counties in Florida

NWS Miami, FL issued this freeze warning at Jan 12, 2011, 2:48 AM EST for 4 counties in Florida. It took effect at Jan 13, 2011, 2:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2011, 2:48 AM EST (07:48 UTC)
In effect from
Jan 13, 2011, 2:00 AM EST
Expired
Jan 13, 2011, 9:00 AM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 123 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS72 KMFL 120748
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
248 AM EST WED JAN 12 2011

FLZ063-066-070-122000-
/O.UPG.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/
/O.NEW.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE
248 AM EST WED JAN 12 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY. 

A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND
TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING
WILL FALL TO BETWEEN 26 AND 32 DEGREES...COLDEST OVER WESTERN
HENDRY AND WESTERN GLADES COUNTIES. AT THIS TIME...ANY
TEMPERATURES OF 28 DEGREES OR COLDER ARE EXPECTED TO PERSIST FOR
ONE TO TWO HOURS...WITH TEMPERATURES OF 32 DEGREES OR COLDER
PERSISTING FOR UP TO FOUR HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF 32
DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR ANY
DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ069-122000-
/O.EXA.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/
COASTAL COLLIER-
INCLUDING THE CITY OF...NAPLES
248 AM EST WED JAN 12 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. 

A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND
TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING
MAY FALL TO BETWEEN 32 AND 34 DEGREES IN PORTIONS OF COASTAL
COLLIER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IN SOUTH FLORIDA MEANS TEMPERATURES COULD
POTENTIALLY FALL TO 32 DEGREES OR LOWER...FOR ANY DURATION OF
TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

FLZ067-122000-
/O.CON.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/
INLAND PALM BEACH-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON
248 AM EST WED JAN 12 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

A MODIFIED ARCTIC AIRMASS WILL OVERTAKE THE AREA LATER TODAY AND
TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING
MAY FALL TO BETWEEN 32 AND 34 DEGREES IN SOME LOCALES ACROSS
INLAND PALM BEACH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IN SOUTH FLORIDA MEANS TEMPERATURES COULD
POTENTIALLY FALL TO 32 DEGREES OR LOWER...FOR ANY DURATION OF
TIME. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$
3 follow-up statements
952 
WWUS72 KMFL 121938
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EST WED JAN 12 2011

...FREEZE WARNING IN EFFECT FOR GLADES...HENDRY...INLAND
COLLIER...AND INLAND PALM BEACH COUNTIES TONIGHT...
...FREEZE WATCH CANCELLED FOR METRO COLLIER COUNTY TONIGHT...

FLZ069-122045-
/O.CAN.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/
COASTAL COLLIER-
INCLUDING THE CITY OF...NAPLES
238 PM EST WED JAN 12 2011

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WATCH FOR METRO COLLIER COUNTY.

THE LATEST SHORT RANGE MODELS ARE NOW SHOWING THAT THE
WINDS WILL REMAIN NORTHWEST AT 5 TO 10 MPH OVER THE METRO AREAS
OF COLLIER COUNTY TONIGHT. THIS WILL KEEP THE TEMPERATURES ABOVE
FREEZING IN THE MID 30S TONIGHT. SO THE FREEZE WATCH HAS BEEN
CANCELLED FOR METRO COLLIER COUNTY FOR TONIGHT.

$$

FLZ067-131400-
/O.UPG.KMFL.FZ.A.0001.110113T0700Z-110113T1400Z/
/O.EXA.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/
INLAND PALM BEACH-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON
238 PM EST WED JAN 12 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE 
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT.

A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO OVERTAKE THE AREA
THROUGH TONIGHT...AND THE LATEST SHORT RANGE MODELS ARE SHOWING
THAT TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY MORNING WILL
FALL TO NEAR FREEZING IN SOME LOCALES ACROSS INLAND PALM BEACH
COUNTY MAINLY AWAY FROM THE LAKE OKEECHOBEE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ063-066-070-131400-
/O.CON.KMFL.FZ.W.0001.110113T0700Z-110113T1400Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE
238 PM EST WED JAN 12 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
THURSDAY...

A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO OVERTAKE THE AREA
THROUGH TONIGHT. TEMPERATURES LATE TONIGHT INTO EARLY THURSDAY
MORNING WILL FALL TO BETWEEN 25 AND 32 DEGREES...COLDEST OVER
WESTERN HENDRY AND WESTERN GLADES COUNTIES. AT THIS TIME...ANY
TEMPERATURES OF 28 DEGREES OR COLDER ARE EXPECTED TO PERSIST FOR
TWO TO THREE HOURS...WITH TEMPERATURES OF 32 DEGREES OR COLDER
PERSISTING FOR FOUR TO SEVEN HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF
32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR
ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

BAXTER
109 
WWUS72 KMFL 130739
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
239 AM EST THU JAN 13 2011

FLZ063-066-067-070-131400-
/O.CON.KMFL.FZ.W.0001.000000T0000Z-110113T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
239 AM EST THU JAN 13 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

A MODIFIED ARCTIC AIR MASS WILL RESULT IN FREEZING TEMPERATURES
EARLY THIS MORNING...WITH MORNING LOWS RANGING BETWEEN 28 AND 32
DEGREES IN SOME LOCALES ACROSS GLADES, HENDRY, INLAND PALM, AND
INLAND COLLIER COUNTIES. THE COLDEST TEMPERATURES WILL OCCUR OVER
WESTERN GLADES AND WESTERN HENDRY COUNTIES...WHERE TEMPERATURES
OF 32 DEGREES OR LOWER MAY PERSIST FOR 2 TO 3 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IN SOUTH FLORIDA MEANS THAT TEMPERATURES OF
32 DEGREES OR LOWER ARE IMMINENT OR HIGHLY LIKELY...LASTING FOR
ANY DURATION OF TIME. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
278 
WWUS72 KMFL 131406
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EST THU JAN 13 2011


FLZ063-066-067-070-131515-
/O.EXP.KMFL.FZ.W.0001.000000T0000Z-110113T1400Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...IMMOKALEE
906 AM EST THU JAN 13 2011

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES THIS MORNING HAVE WARM UP INTO THE MID 30S OVER
GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES.
THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRED FOR
THESE AREAS.

$$

BAXTER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 12:54 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 12, 12:54 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1254 AM EST WED JAN 12 2011

.AVIATION...WK COLD FRONT SLOLY MOVG THRU EXTRM SE S FLA ATTM
WITH MVFR CIGS AND BRIEF -RA AND 3-5BR AHEAD OF FRNT WHCH WL
OCNLLY AFFECT BROWARD/MIAMI DADE COAST TERMINALS THRU 09Z THEN
MVFR CIGS ONLY THRU 16Z. SFC WINDS NNW 6-8 KTS AFT FROPA THEN NW
12-13KT WITH GUSTS NEAR 20 KTS AFT 13Z/14Z. AT KAPF SFC WND NNW <
8 KTS WITH MVFR CIGS AND BRIEF IFR CIGS THRU 12Z THEN BCMG AFT 12Z
VFR WITH SFC WINDS NNE 10-13G18 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  39  64  49 / -  -  -  10
FORT LAUDERDALE  67  44  65  53 / -  -  -  10
MIAMI            68  45  66  52 / -  -  -  10
NAPLES           64  35  64  44 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 10 AM EST THIS MORNING THROUGH THIS
     EVENING FOR COASTAL COLLIER-FAR SOUTH MIAMI DADE-GLADES-
     HENDRY-INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-
     INLAND PALM BEACH-MAINLAND MONROE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD
     BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
     OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
     COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
     20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
     EXTENDING FROM 20 TO 60 NM.

&&

DISCUSSION/MARINE...14/MJB
AVIATION/RADAR/FIRE...15/JR
Hazardous weather outlook, Jan 11, 9:40 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
940 PM EST TUE JAN 11 2011

FLZ063-066>075-168-172>174-121100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL
BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
940 PM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOWER TO
MID 40S IN THE AREAS NORTH AND WEST OF LAKE OKEECHOBEE. COMBINED
WITH NORTH WINDS OF 5 TO 7 MPH, THE WIND CHILLS WILL FEEL LIKE THE
UPPER 30S TO LOWERS 40S BY EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW TEMPERATURES ON THURSDAY MORNING MAY FALL BELOW FREEZING IN
GLADES, HENDRY AND NORTHERN COLLIER COUNTY IN THE IMMOKALEE AREA,
AND POSSIBLY EVEN INTO PORTIONS OF INLAND PALM BEACH COUNTY. LOW
TEMPERATURES MAY BE NEAR FREEZING IN THE SAME AREAS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:26 AM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach17 hr
Jan 12, 3:06 AM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more30 hr
Jan 12, 2:29 PM ESTFire Weather WatchMFLCollier12 hr

Nearby

Freeze Warnings in Florida, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.